Alert archive / Colorado / Flash Flood Warnings in 2001
Flash Flood Warning 15, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Aug 2, 2001, 2:53 PM MDT for Adams County, Weld County, Colorado. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 2, 2001, 2:53 PM MDT (20:53 UTC)
- Expired
- Aug 2, 2001, 5:00 PM MDT
- In force
- 2 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Adams County, CO, Weld County, CO
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.9 hours before the alert went out and 349 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -444 J/kg
- Mixed-layer LCL
- 1765 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -85 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KBOU 022058 FFWDEN COC001-123-022300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DENVER CO 253 PM MDT THU AUG 2 2001 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
2 follow-up statements
000 WGUS55 KBOU 022146 COC001-123-022300- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 345 PM MDT THU AUG 2 2001 A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM MDT THURSDAY AFTERNOON FOR PEOPLE IN CENTRAL ADAMS COUNTY IN NORTHEAST COLORADO EXTREME SOUTH CENTRAL WELD COUNTY IN NORTHEAST COLORADO AT 340 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN CONTINUING ACROSS THE CENTRAL SECTIONS OF ADAMS COUNTY. 3 TO 4 INCHES OF RAIN HAS FALLEN WEST THROUGH NORTH OF BENNETT. TWO STORMS ARE CURRENTLY PRODUCING VERY HEAVY RAINS NORTHWEST THROUGH NORTHEAST OF BENNETT. LITTLE MOVEMENT WAS NOTED WITH THESE STORMS. AN ADDITIONAL 2 TO 3 INCHES OF RAIN CAN BE EXPECTED. THIS COULD CAUSE FLOODING ALONG COMANCHE...KIOWA...LOST...MULE AND SAND CREEKS. LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...BENNETT AND WATKINS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND ARROYOS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. TH
000 WGUS55 KBOU 022146 FFSDEN COC001-123-022300- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 345 PM MDT THU AUG 2 2001 A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM MDT THURSDAY AFTERNOON FOR PEOPLE IN CENTRAL ADAMS COUNTY IN NORTHEAST COLORADO EXTREME SOUTH CENTRAL WELD COUNTY IN NORTHEAST COLORADO AT 340 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN CONTINUING ACROSS THE CENTRAL SECTIONS OF ADAMS COUNTY. 3 TO 4 INCHES OF RAIN HAS FALLEN WEST THROUGH NORTH OF BENNETT. TWO STORMS ARE CURRENTLY PRODUCING VERY HEAVY RAINS NORTHWEST THROUGH NORTHEAST OF BENNETT. LITTLE MOVEMENT WAS NOTED WITH THESE STORMS. AN ADDITIONAL 2 TO 3 INCHES OF RAIN CAN BE EXPECTED. THIS COULD CAUSE FLOODING ALONG COMANCHE...KIOWA...LOST...MULE AND SAND CREEKS. LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...BENNETT AND WATKINS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND ARROYOS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. TH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 2:40 PM MDT, 13 minutes earlier.
Area forecast discussion, Aug 2, 2:40 PM MDT, 13 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER COLORADO
240 PM MDT THU AUG 2 2001
CURRENT VISIBLE SATELLITE SHOWS CONVECTION HAS BROKEN OUT OVER THE
FOOTHILLS AND ALONG THE CONVERGENCE ZONE FROM DOUGLAS THROUGH
EASTERN ADAMS COUNTIES. RAINFALL HAS BEEN INTENSE WITH SOME
STORMS...AND EXPECT A CONTINUATION OF THAT THROUGH THE EVENING WITH
PRECIPITABLE WATER VALUES OF 1.0 TO 1.25 INCHES...AND STORM MOTION
5 KTS OR LESS. WILL KEEP FLASH FLOOD WATCH UNTIL 10 PM. LAPS
ANALYSIS SHOWS SOME CIN IN AREAS NORTH OF INTERSTATE 76...AND RADAR
BACKS THIS UP WITH STORMS MOVING INTO THAT AREA COLLAPSING. WILL
THEREFORE KEEP HIGHEST POPS IN MOUNTAINS AND PLAINS SOUTH OF I-76
TONIGHT...BUT CANT RULE OUT STORMS LATER THIS AFTERNOON AND EVENING
IN AREAS FARTHER NORTH AS OUTFLOW BOUNDARIES INTERACT WITH PRIMED
AIRMASS.
LOOKS LIKE MORE OF THE SAME FOR FRIDAY ESPECIALLY IN/NEAR MOUNTAINS
WHERE CONVECTIVE TEMPS WILL BE REACHED. LOCALLY HEAVY RAIN WILL
AGAIN BE A THREAT WITH PRECIPITABLE WATER OVER AN INCH AND SLOW
STORM MOVEMENT. MODELS ALSO HINT AT SOME SORT OF ANOTHER UPPER
LEVEL DISTURBANCE APPROACHING THE AREA LATE IN THE DAY...AND THIS
MAY BE REALIZED IF WAVE OVER SOUTHERN ARIZONA MOVES SLOWLY NORTHWARD.
RIDGE RETROGRADES AND BUILDS OVER NORTHERN COLORADO AND SOUTHERN
WYOMING FROM LATE SATURDAY THROUGH THE EXTENDED WITH 500 MB HEIGHTS
INCREASING TO 600 DM. HOWEVER...FLOW UNDER THE RIDGE SHOULD BE VERY
WEAK SO MOISTURE SHOULD NOT BE SCOURED OUT. HOWEVER...WITH WARM
UPPER LEVEL TEMPS AND HINTS OF WEAK LEE TROFING...WILL DROP BACK TO
A SLIGHT CHANCE OF LATE AFTERNOON AND EVENIN,G STORMS OVER THE
PLAINS.
BARJENBRUCH
.DEN...FLASH FLOOD WATCH FOR THE FRONT RANGE FOOTHILLS AND PLAINS
UNTIL 10 PM MDT...ZONES 35>36..38>51.In the hours before
Special weather statement, Aug 2, 11:00 AM MDT, 3 hours 53 minutes before
COZ030>051-022000- SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER CO 1100 AM MDT THU AUG 2 2001 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS: A WEAK SOUTHWESTERLY FLOW ALOFT WILL BE OVER THE REGION THIS AFTERNOON AND TONIGHT. A WEAK UPPER LEVEL DISTURBANCE LOCATED OVER WESTERN NEW MEXICO IS EXPECTED TO MAKE ITS WAY INTO COLORADO BY THIS EVENING. LOW LEVEL MOISTURE COUPLED WITH AFTERNOON HEATING WILL ALLOW FOR THE AIRMASS TO BECOME INCREASINGLY UNSTABLE TODAY. THE MAIN FOCUS FOR THUNDERSTORMS WOULD APPEAR TO BE ALONG FRONT RANGE FOOTHILLS. SCATTERED THUNDERSTORMS WILL DEVELOP IN THE MOUNTAINS AND FRONT RANGE FOOTHILLS AFTER 1 PM. THE STORMS WILL MOVE SLOWLY INTO THE URBAN CORRIDOR AFTER 4 PM...EVENTUALLY SPREADING INTO THE NORTHEASTERN PLAINS AFTER 6 PM. DUE TO THE SLOW MOVEMENT OF THE STORMS...VERY HEAVY RAIN...1.5 TO 2.5 INCHES IN LESS THAN AN HOUR MAY OCCUR. FLASH FLOODING MAY DEVELOP WITH THE STORMS THAT BECOME STATIONARY OR TRAIN OVER THE SAME AREA. A FLASH FLOOD WATCH MAY BE NECESSARY FOR LATE THIS AFTERNOON AND EVENING ALONG THE FRONT RANGE FOOTHILLS AND URBAN CORRIDOR. A FEW STORMS COULD BECOME SEVERE IN THE PLAINS THIS EVENING... PRODUCING LARGE HAIL AND DAMAGING WINDS. SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER RAINFALL REPORTS WOULD BE GREATLY APPRECIATED. COOPER
Special weather statement, Aug 2, 1:10 PM MDT, 1 hour 43 minutes before
COZ030>051-022100- SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER CO 110 PM MDT THU AUG 2 2001 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS: A WEAK SOUTHWESTERLY FLOW ALOFT WILL BE OVER THE REGION. IN ADDITION...A WEAK UPPER LEVEL DISTURBANCE LOCATED OVER NORTHWEST NEW MEXICO IS EXPECTED TO MAKE ITS WAY INTO COLORADO BY THIS EVENING. LOW LEVEL MOISTURE COUPLED WITH AFTERNOON HEATING WILL ALLOW FOR THE AIRMASS TO BECOME INCREASINGLY UNSTABLE THIS AFTERNOON AND EVENING. THE MAIN FOCUS FOR THUNDERSTORMS WOULD APPEAR TO BE ALONG FRONT RANGE FOOTHILLS. ANOTHER CONVERGENCE LINE EXTENDED FROM AROUND HOYT IN SOUTHWEST MORGAN COUNTY TO NEAR CASTLE ROCK. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP IN THESE AREAS INITIALLY...THEN GRADUALLY SPREAD NORTH AND EAST. DUE TO THE SLOW MOVEMENT OF THE STORMS...VERY HEAVY RAIN...2 TO 3 INCHES IN LESS THAN AN HOUR MAY OCCUR. FLASH FLOODING MAY DEVELOP WITH THE STORMS THAT BECOME STATIONARY OR TRAIN OVER THE SAME AREA. AS A RESULT...A FLASH FLOOD WATCH WATCH HAS BEEN ISSUED FOR THE FRONT RANGE FOOTHILLS...URBAN CORRIDOR AND NORTHEASTERN PLAINS THROUGH 10 PM. A FEW STORMS COULD BECOME SEVERE IN THE PLAINS THIS EVENING...MAINLY ALONG THE BOUNDARY MENTIONED EARLIER. THE STORMS COULD PRODUCE WIND GUSTS TO 60 MPH...HAIL UP TO AN INCH IN DIAMETER AND MAYBE EVEN A< SMALL TORNADO. SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER RAINFALL REPORTS WOULD BE GREATLY APPRECIATED. COOPER
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 6:13 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 47 min |
| Aug 1, 6:46 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 29 min |
| Aug 1, 6:55 PM MDT | Tornado Warning | BOU | Lincoln | 35 min |
| Aug 1, 7:20 PM MDT | Tornado Warning | BOU | Lincoln, Washington | 40 min |
| Aug 1, 7:35 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 25 min |
| Aug 1, 7:48 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 27 min |
| Aug 1, 8:01 PM MDT | Tornado Warning | BOU | Washington | 29 min |
| Aug 1, 8:15 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 30 min |
| Aug 1, 8:19 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 31 min |
| Aug 1, 9:40 PM MDT | Severe Thunderstorm Warning | BOU | Phillips, Sedgwick | 50 min |
| Aug 2, 3:18 PM MDT | Tornado Warning | BOU | Adams, Arapahoe | 27 min |
| Aug 2, 3:47 PM MDT | Tornado Warning | BOU | Adams | 43 min |
| Aug 2, 4:42 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 38 min |
| Aug 2, 5:49 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 41 min |
Nearby
Flash Flood Warnings in Colorado, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.